Aa
A
A
A
Close
Anxiety Community
23k Members
1049259 tn?1295092078

metronidazole or panic attacks??

ok, so i took metronidazole singe dose of 4 pills like advised. it was a 2000 MG script so I can get rid of Trich. I took it at 6pm lastnight

I had panic attacks thinking of the side effects

well at 12am, 6 hours after taking it I was vomiting because my stomach hurt. it stopped and I just have slight upset stomach

today I had really bad headaches, dark urine, mettalic taste in mouth, loss of hunger


idk if this is a symptom of if it panic attacks:

tingling hands, racing heart, heart palps...I got it again when I thought about the really bad side effects!!

now to calm me down can someone answer this SINGLE question



If you were to get severe side effects off metronidazole would it happen sooner or later? hours or days??

cause it said seizers and convolsions

and over dose is vomiting, convolsions

havent had those but if I were to get them off the dose how long and another thing...how long after a dose does the effects leave????

PLEASE HELP!!!!!!!


I feel kinda calm right now and the tingling went away and racing heart but I feel like I have palps and when I turn my eyes I see sparks of light?

is this hypervenalation??????


if I overdosed would I know right away?????? has anyone taken this before cause to be honest...I hate it!!! and think I feel sicker than a dog!!!
14 Responses
1042487 tn?1275283499
Hey there,

If you are taking Metronidazole i guess you are having an infection?

In fact yes this med can cause several side effects. Common adverse drug reactions associated with systemic metronidazole therapy include: nausea, diarrhea, and/or metallic taste in the mouth.

Mix that with anxiety and a panic attack and you have the situation you have just described .

Maybe, and i doubt it, you had an overdose but  Metronidazole does not seem to be especially toxic in the case of an overdose. So i don't think it's something to worry about too much especially if the symptoms are gone now.

Metronidazole have a strong interaction with alcohol and can also have produced the vomiting.

Sparks of light again are assosieted with anxiety.

Anyway please note that i'm not a doctor and if you have any concern call you doctor.

Best regards,
M4
1049259 tn?1295092078
I feel like ****, my heart keeps racing wildly and it feels like it is palping or double beating. I felt this all day off and on and it doesnt race when I am sitting only when I am walking

Havent had any booze, I don't drink.


this is what I have


Appetite loss; metallic taste; nausea; stomach upset and had  vomiting


but my heart is beating very fast and I am getting scared!!!

doesnt say anything about that as a symptom so is it panic attacks???
1042487 tn?1275283499
Metallic taste and nausea are associated with Metronidazole even vomiting but i think it's a mix a both your reaction to the drug and panic attack. Fast heart beating is not associated with Metronidazole. One thing you must consider is you are maybe overeacting to Metronidazole so i suggest you talk to your doctor but i would say it's a panic attack and not an overdose even tho the vomiting is suspect.

Talk about this to your doctor please.
1049259 tn?1295092078
So the side effects should go away after two day????

it has been a day since I took it cause I took it monday night and it is past 6pm so that is the first day or second day??

and my rapid heart beat is panic attacks???

I cant die from this right??
1049259 tn?1295092078
OMG! so I could have or did overdose on this?!?!

both pharmacy AND er dr's said 4 pills ALL at once in a single dose. It says so one the bottle, doesnt say anything about 2 doses every 12 hours

says: Take 2000 MG (4 tablets) by mouth  at once for a one time dose.


ugh......My boyfriend is fine however. =/ I wantd to take 2 one day and two the next day but he said no, it has to be taken all at once like what it says.

Should I go to the er???? what if I have an over dose!!!

Panicing again!!

1049259 tn?1295092078
I have an std called Trich

treatment of trichomoniasis, a single dose of 2,000 mg may be used after a meal. Various other doses exist according to the infection being treated.

I was listening to the dr and what he told me, take ALL the MG at once

He said not to devide it so did the pharmasist who I got the meds from.


I am shaking now and terrified!!!
Have an Answer?
Top Anxiety Answerers
Avatar universal
Arlington, VA
370181 tn?1428180348
Arlington, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out what can trigger a panic attack – and what to do if you have one.
A guide to 10 common phobias.
Take control of tension today.
These simple pick-me-ups squash stress.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Want to wake up rested and refreshed?